Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fixed point theorems in reflexive Banach spaces


Author: R. Kannan
Journal: Proc. Amer. Math. Soc. 38 (1973), 111-118
MSC: Primary 47H10
DOI: https://doi.org/10.1090/S0002-9939-1973-0313896-2
MathSciNet review: 0313896
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper fixed point theorems are established first for mappings $ T$, mapping a closed bounded convex subset $ K$ of a reflexive Banach space into itself and satisfying

$\displaystyle \vert\vert Tx - Ty\vert\vert \leqq \tfrac{1}{2}\{ \vert\vert x - Tx\vert\vert + \vert\vert y - Ty\vert\vert,\quad x,y \in K,$

and then an analogous result is obtained for nonexpansive mappings giving rise to a question regarding the unification of these theorems.

References [Enhancements On Off] (What's this?)

  • [1] L. P. Belluce and W. A. Kirk, Fixed point theorems for certain classes of nonexpansive mappings, Proc. Amer. Math. Soc. 20 (1969), 141-146. MR 38 #1663. MR 0233341 (38:1663)
  • [2] F. E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1041-1044. MR 32 #4574. MR 0187120 (32:4574)
  • [3] R. E. DeMarr, Common fixed points for commuting contraction mappings, Pacific J. Math. 13 (1963), 1139-1141. MR 28 #2446. MR 0159229 (28:2446)
  • [4] D. Göhde, Zum Prinzip der kontraktiven Abbildung, Math. Nachr. 30 (1965), 251-258. MR 32 #8129. MR 0190718 (32:8129)
  • [5] K. Goebel, An elementary proof of the fixed-point theorem of Browder and Kirk, Michigan Math. J. 16 (1969), 381-383. MR 40 #4831. MR 0251604 (40:4831)
  • [6] R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc. 60 (1968), 71-76. MR 0257837 (41:2486)
  • [7] -, Some results on fixed points. II, Amer. Math. Monthly 76 (1969), 405-408. MR 0257838 (41:2487)
  • [8] -, Some results on fixed points. III, Fund. Math. 70 (1971), 169-177. MR 0283649 (44:879)
  • [9] -, Some results on fixed points. IV, Fund. Math. 74 (1972), 181-187. MR 0300264 (45:9310)
  • [10] W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72 (1965), 1004-1006. MR 32 #6436. MR 0189009 (32:6436)
  • [11] V. Smulian, On the principle of inclusion in the space of the type (B), Mat. Sb. 5 (47) (1939), 327-328. (Russian) MR 1, 335.
  • [12] W. A. Kirk, Fixed point theorems for nonlinear nonexpansive and generalized contraction mappings, Pacific J. Math. 38 (1971), 89-95. MR 0305160 (46:4290)
  • [13] L. P. Belluce, W. A. Kirk and E. F. Steiner, Normal structure in Banach spaces, Pacific J. Math. 26 (1968), 433-440. MR 38 #1501. MR 0233178 (38:1501)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H10

Retrieve articles in all journals with MSC: 47H10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0313896-2
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society